Alert archive / North Carolina / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 97, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jul 17, 2013, 8:06 AM EDT for Sampson County, North Carolina. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2013, 8:06 AM EDT (12:06 UTC)
- Expired
- Jul 17, 2013, 8:30 AM EDT
- In force
- 24 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
County Sampson County, NC
The radar
The Wilmington radar (KLTX), 76 km from the middle of the area, began a volume at 12:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 0.1 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 728 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 1056 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
982
WUUS52 KRAH 171206
SVRRAH
NCC163-171230-
/O.NEW.KRAH.SV.W.0097.130717T1206Z-130717T1230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
806 AM EDT WED JUL 17 2013
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN SAMPSON COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 830 AM EDT
* AT 804 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER IVANHOE...OR 14 MILES WEST OF WALLACE...
MOVING SOUTHWEST AT 15 MPH. QUARTER SIZED HAIL AND WINDS IN EXCESS
OF 58 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
IVANHOE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. BE PREPARED TO MOVE QUICKLY TO AN INTERIOR ROOM OF A SAFE
SHELTER IF YOU HEAR OR SEE A TORNADO.
PLEASE REPORT SEVERE WEATHER REPORTS TO YOUR LOCAL LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3457 7827 3461 7832 3467 7833 3476 7842
3479 7818 3474 7819 3471 7813 3468 7814
3468 7815 3456 7824 3455 7826
TIME...MOT...LOC 1207Z 029DEG 12KT 3466 7824
$$
BLAES2 follow-up statements
363
WWUS52 KRAH 171221
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
821 AM EDT WED JUL 17 2013
NCC163-171230-
/O.CON.KRAH.SV.W.0097.000000T0000Z-130717T1230Z/
SAMPSON NC-
821 AM EDT WED JUL 17 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 AM EDT
FOR SOUTHEASTERN SAMPSON COUNTY...
AT 820 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
IVANHOE...OR 19 MILES SOUTHWEST OF WALLACE...MOVING SOUTH AT 20 MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
IF YOU OBSERVED DAMAGING WINDS OR LARGE HAIL...PLEASE NOTIFY YOUR
NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
LAT...LON 3457 7827 3461 7832 3467 7833 3476 7842
3479 7818 3474 7819 3471 7813 3468 7814
3468 7815 3456 7824 3455 7826
TIME...MOT...LOC 1221Z 001DEG 19KT 3457 7826
$$
BLAES064
WWUS52 KRAH 171231
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
831 AM EDT WED JUL 17 2013
NCC163-171241-
/O.EXP.KRAH.SV.W.0097.000000T0000Z-130717T1230Z/
SAMPSON NC-
831 AM EDT WED JUL 17 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SAMPSON COUNTY
EXPIRED AT 830 AM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING
WILL BE ALLOWED TO EXPIRE.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE REPORT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN RALEIGH.
LAT...LON 3457 7827 3461 7832 3467 7833 3476 7842
3479 7818 3474 7819 3471 7813 3468 7814
3468 7815 3456 7824 3455 7826
TIME...MOT...LOC 1221Z 001DEG 19KT 3457 7826
$$
BLAESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 7:12 AM EDT, 54 minutes earlier.
Area forecast discussion, Jul 17, 7:12 AM EDT, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 712 AM EDT WED JUL 17 2013 .SYNOPSIS... A WEAK SURFACE TROUGH WILL LINGER OVER CENTRAL NORTH CAROLINA THROUGH FRIDAY. && .NEAR TERM /THROUGH THURSDAY NIGHT/... AS OF 255 AM WEDNESDAY... FOR TODAY/TONIGHT: WE SHOULD SEE ISOLATED TO SCATTERED CONVECTION TODAY... WITH THE BEST COVERAGE OVER THE WRN AND FAR SRN CWA. MID LEVEL RIDGING CONTINUES TO COVER A GOOD PORTION OF THE CENTRAL/ERN CONUS... CENTERED OVER IN AND EXTENDING FROM THE CENTRAL PLAINS THROUGH THE MIDATLANTIC REGION. THE CENTER OF THIS RIDGE WILL SHIFT SLOWLY WESTWARD OVER IL THROUGH TONIGHT WHILE WEAKENING SLIGHTLY. A 45 KT EASTERLY UPPER JETLET LOCATED JUST OFF THE CAROLINA COAST EARLY THIS MORNING IS EXPECTED TO SHIFT WESTWARD TODAY... WITH THE CORRESPONDING UPPER DIVERGENCE IN ITS EXIT REGION ALSO SHIFTING WEST INTO THE WRN CAROLINAS... HELPING TO SUPPORT BETTER COVERAGE FROM THE WRN PIEDMONT THROUGH THE MOUNTAINS. A SLIGHT SPEED MAX IS ALSO EVIDENT AT 500 MB... CONTRIBUTING TO A SLIGHT INCREASE IN DEEP LAYER SHEAR THIS AFTERNOON TO NEAR 20 KTS... STILL QUITE MARGINAL BUT ENOUGH TO FACILITATE STORM ORGANIZATION. WINDS WILL REMAIN WEAK THROUGH THE LOW LEVELS... WITH THE SURFACE TROUGH NOW STRETCHING WSW TO ENE THROUGH NC TO A WEAK LOW OFF THE NRN OUTER BANKS EXPECTED TO SLIDE SOUTHWARD TO THE NC/SC STATE LINE THIS MORNING... WHERE IT WILL SETTLE AND WEAKEN THROUGH TODAY. WITH A POOL OF COOLER MID LEVEL TEMPS (-8C) OVER THE SOUTHEAST STATES INCLUDING WRN/SRN NC AND WARM/HUMID SURFACE AIR... EXPECT STRONG INSTABILITY TO DEVELOP BY AFTERNOON... ALTHOUGH THE PRECISE MAGNITUDE DIFFERS GREATLY AMONG THE MODELS (PEAK MUCAPE FROM 2500-3500 J/KG IN DIFFERENT SPOTS)... LIKELY A FUNCTION OF SUBTLE DIFFERENCES IN LOW LEVEL MOISTURE. IN ANY CASE... THE POTENTIAL INSTABILITY COMBINED WITH MINOR DYNAMIC FORCING FOR ASCENT AT JET LEVEL SHOULD SUPPORT STORM DEVELOPMENT TODAY... SCATTERED ACROSS THE WEST AND FAR SOUTH WITH LOWER COVERAGE IN THE NORTHEAST WHERE WATER VAPOR IMAGERY SUGGESTS SLIGHTLY DRIER AIR WILL PUSH IN FROM THE NORTHEAST... AND WHERE MID LEVEL TEMPS WILL BE A TAD WARMER. A FEW STRONG STORMS ARE POSSIBLE... ALTHOUGH THE WEAK SHEAR SHOULD LIMIT THE NUMBER OF VIGOROUS UPDRAFTS. WITH THE LOSS OF WHAT LITTLE LARGE SCALE LIFT EXISTS AS WELL AS HEATING... CONVECTION SHOULD DISSIPATE SOON AFTER SUNSET. THICKNESSES ROSE AROUND 10 M FROM SUNDAY TO MONDAY... AND THIS LED TO HIGHS IN THE MID 90S ACROSS THE AREA YESTERDAY. THICKNESSES ARE EXPECTED TO LEVEL OFF TODAY... BUT VALUES AT LEAST 10 M ABOVE NORMAL STILL SUPPORTS ABOVE-NORMAL HIGHS OF 91-96. LOWS NEAR PERSISTENCE... 70-75 UNDER FAIR SKIES. FOR THURSDAY/THURSDAY NIGHT: THE MID LEVEL RIDGE TO OUR NORTHWEST WEAKENS FURTHER THROUGH THURSDAY NIGHT... AS A WEAKNESS IN THE HEIGHT FIELD ALOFT DEVELOPS BETWEE THE SHORTWAVE TROUGH OVER THE UPPER MIDWEST AND LOW PRESSURE OVER THE GULF. THIS LEAVES NC UNDER SUBTLE RIDGING NOSING IN FROM THE ATLANTIC... WHILE AT THE SURFACE... WEAK TROUGHING CONTINUES TO EXTEND THROUGH THE NC PIEDMONT. THIS VERY WEAK FLOW THROUGH THE COLUMN WILL NOT SUPPORT ORGANIZED CONVECTION WITH A LONG LIFETIME... PARTICULARLY WITH SOMEWHAT DRY MID LEVEL AIR. BUT WITH PRECIP WATER STAYING SLIGHTLY ABOVE NORMAL (1.7-1.9 INCHES) AND STRONG INSTABILITY ONCE AGAIN ANTICIPATED (GFS AND NAM MUCAPE EXCEEDING 3000 J/KG)... WE SHOULD SEE AT LEAST A FEW AFTERNOON STORMS... POTENTIALLY FOCUSED ALONG A SEA BREEZE AND/OR OVER THE HIGHER TERRAIN WHERE THE GFS INDICATES HIGHER MID LEVEL LAPSE RATES. THE VERTICAL THERMAL PATTERN SHOWS LITTLE CHANGE... AND AGAIN EXPECT HIGHS OF 91-96 AND LOWS OF 70-75. -GIH && .SHORT TERM /FRIDAY AND FRIDAY NIGHT/... AS OF 300 AM WEDNESDAY... THE RIDGE TO OUR NORTHWEST WILL DEAMPLIFY THROUGH THE WEEKEND AS RIDGING BUILDS OVER THE WESTERN US AND A BROAD TROUGH BEGINS TO DEVELOP OVER THE WESTERN US. THIS WILL LEAD TO INCREASINGLY UNSETTLED WEATHER AS A FEW UPPER DISTURBANCES TRAVERSE THE GREAT LAKES AND A COLD FRONT SLIPS SOUTHEAST TOWARD OUR AREA. IN THE SHORT TERM...850MB TEMPS FALL SLIGHTLY FRIDAY BUT STILL REMAIN ABOVE 17C...SUGGESTING ANOTHER DAY OF LOW TO MID 90S. THE THERMALLY ENHANCED LEE TROUGH OVER THE PIEDMONT SHOULD AGAIN BE THE PRIMARY FOCUS FOR CONVECTION INITIATION....WITH LITTLE SUPPORT ALOFT. FORECAST SOUNDINGS SHOW SOME DRYING BETWEEN 850-700MB AND A SLIGHTLY STRONGER CAP WHILE THE BEST MOISTURE SETS UP OVER WESTERN NC...WHERE AND AXIS OF MODERATE INSTABILITY SEEMS MORE PLAUSIBLE. POPS SHOULD ACCORDINGLY BE GREATEST OVER THE WEST...BUT WITH LESS COVERAGE EXPECTED THAN WEDNESDAY AND THURSDAY. ANY CONVECTION WILL BE DIURNALLY DRIVEN AND FRIDAY NIGHT WILL BE DRY WITH LOWS IN THE LOWER 70S. && .LONG TERM /SATURDAY THROUGH TUESDAY/... AS OF 300 AM WEDNESDAY... SATURDAY AND SATURDAY NIGHT... HEIGHTS ALOFT WILL BEGIN TO SLOWLY FALL SATURDAY AS TROUGHING BEGINS OVER THE EASTERN US...SUPPORTING BETTER COVERAGE OF CONVECTION DURING THIS PERIOD. HOWEVER...AN APPROACHING COLD FRONT OVER THE OHIO VALLEY WILL FOCUS MOST CONVECTION TO OUR NORTHWEST SATURDAY. WITH FAIRLY UNIFORM SOUTHWESTERLY LOW LEVEL FLOW FORECAST OVER CENTRAL NC...STORMS SHOULD BE MOSTLY ISOLATED...THOUGH INCREASINGLY WESTERLY MID-LEVEL FLOW MAY ALLOW STORMS OVER THE MOUNTAINS AND FOOTHILLS TO DRIFT EAST INTO THE PIEDMONT BY SATURDAY EVENING. HIGHS A DEGREE OR TWO COOLER THAN PREVIOUS DAYS. BUT STILL IN THE LOWER 90S FOR MUCH OF THE AREA. LOWS IN THE LOW TO MID 70S. SUNDAY THROUGH TUESDAY... REMNANTS OF THE AFOREMENTIONED COLD FRONT AND STRONG LEVEL CONVERGENCE WILL MOVE INTO CENTRAL NC ON SUNDAY. DESTABILIZATION AND MOISTURE POOLING ALONG THE FRONT BENEATH INCREASING CYCLONIC FLOW ALOFT AND FAVORABLE DIURNAL TIMING WILL LEAD TO THE MOST CONVECTIVELY ACTIVE DAY OF THE PERIOD...WITH NUMEROUS SHOWERS AND STORMS EXPECTED. THE FRONT IS THEN EXPECTED TO STALL EITHER OVER CENTRAL NC OR JUST TO THE SOUTH...BECOMING MORE DIFFUSE WITH TIME. HOWEVER..THIS WILL STILL ACT AS AN AID FOR SCATTERED CONVECTION SUNDAY NIGHT AND MONDAY...WITH A TREND TOWARD MORE DIURNAL CONVECTION AND THE POTENTIAL FOR DISTURBANCE IN THE NORTHWESTERLY FLOW ALOFT THROUGH THE MIDDLE OF NEXT WEEK. TEMPS WILL TREND BACK TOWARD AND SLIGHTLY BELOW NORMAL. && .AVIATION /12Z WEDNESDAY THROUGH SUNDAY/... AS OF 712 AM TUESDAY... VFR CONDITIONS ARE EXPECTED TO DOMINATE THROUGH TODAY INTO TONIGHT. SCATTERED STORMS WHICH PASSED NEAR RWI LAST EVENING INTO THE OVERNIGHT HOURS HELPED WET THE GROUND ENOUGH TO FOSTER DEVELOPMENT OF BANKS OF FOG AT THAT SITE. THIS FOG SHOULD LIFT AND MIX OUT TO VFR BY 14Z. OTHERWISE... THERE HAS BEEN LITTLE TO NO FOG AS THE WARM GROUND HAS KEPT THE NEAR-SURFACE AIR FROM COOLING TO THE DEW POINT. ANY CIGS THIS AFTERNOON WILL BE VFR... HOWEVER ISOLATED TO SCATTERED STORMS WHICH ARE EXPECTED TO FORM THIS AFTERNOON MAY PRODUCE A BRIEF PERIOD OF MVFR/IFR CONDITIONS WITH HEAVY RAIN AND WIND GUSTS OVER 40 MPH. HOWEVER... WHILE COVERAGE SHOULD BE GREATEST AT FAY/GSO/INT... THE OVERALL COVERAGE IS EXPECTED TO BE TOO LOW TO INCLUDE IN ANY CENTRAL NC TAF AT THIS TIME. THE CHANCE OF STORMS WILL WANE AROUND SUNDOWN WITH LOSS OF HEATING. LOOKING BEYOND 12Z THURSDAY: VFR CONDITIONS SHOULD DOMINATE THROUGH SUNDAY... ALTHOUGH SHALLOW SUB-VFR GROUND FOG IS POSSIBLE JUST BEFORE AND AROUND DAYBREAK FRIDAY AND SATURDAY MORNINGS. THERE IS A NEARLY DAILY CHANCE FOR A THUNDERSTORM AREAWIDE EACH AFTERNOON THROUGH EARLY EVENING... BECOMING MORE NUMEROUS ON SUNDAY AHEAD OF A COLD FRONT APPROACHING FROM THE NORTHWEST... AND BRIEF SUB-VFR CONDITIONS ARE POSSIBLE IN AND NEAR ANY STORMS. -GIH && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...NP NEAR TERM...HARTFIELD SHORT TERM...BLS LONG TERM..BLS AVIATION...HARTFIELD
Hazardous weather outlook, Jul 17, 5:38 AM EDT, 2 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 538 AM EDT WED JUL 17 2013 NCZ021>025-038>042-073>078-083>086-088-089-180945- FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 538 AM EDT WED JUL 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SCATTERED STRONG STORMS ARE POSSIBLE THIS AFTERNOON INTO EARLY EVENING. THESE STORMS WILL BE CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL... WIND GUSTS OVER 45 MPH... AND FREQUENT CLOUD TO GROUND LIGHTNING. IN ADDITION... HOT TEMPERATURES AND HIGH HUMIDITY LEVELS WILL PUSH HEAT INDEX VALUES TO AROUND 100 DEGREES OVER MUCH OF CENTRAL NORTH CAROLINA THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HEAT INDEX VALUES WILL AGAIN APPROACH 100 DEGREES ACROSS CENTRAL NORTH CAROLINA ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE. NCZ007>011-026>028-043-180945- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-WILSON- 538 AM EDT WED JUL 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. HOT TEMPERATURES AND HIGH HUMIDITY LEVELS WILL PUSH HEAT INDEX VALUES TO AROUND 100 DEGREES OVER MUCH OF CENTRAL NORTH CAROLINA THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HEAT INDEX VALUES WILL AGAIN APPROACH 100 DEGREES ACROSS CENTRAL NORTH CAROLINA ON THURSDAY.
In the hours before
Special weather statement, Jul 17, 4:42 AM EDT, 3 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 442 AM EDT WED JUL 17 2013 NCZ077-088-089-170945- CUMBERLAND-HARNETT-SAMPSON- 442 AM EDT WED JUL 17 2013 ...A STRONG THUNDERSTORM WILL MOVE ACROSS SAMPSON...HARNETT AND CUMBERLAND COUNTIES THROUGH 545 AM EDT... AT 441 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER DUNN...OR ABOUT 12 MILES SOUTHEAST OF LILLINGTON...MOVING TOWARD THE SOUTHWEST AT 15 MPH. SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... GODWIN... LINDEN... FALCON... WADE... AND EASTOVER. HAZARDS INCLUDE... PEA SIZE HAIL. GUSTY WINDS OF 30 TO 40 MPH. THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 49 AND 75. WIND GUSTS AS HIGH AS 40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND TRASH CANS...POTTED PLANTS... AND OTHER LIGHT OUTDOOR OBJECTS. LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE EXTRA CAUTION TO AVOID HYDROPLANING. && LAT...LON 3511 7907 3536 7872 3532 7853 3496 7873 TIME...MOT...LOC 0841Z 027DEG 13KT 3530 7864 GIH
Special weather statement, Jul 17, 7:56 AM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
756 AM EDT WED JUL 17 2013
NCZ089-171300-
SAMPSON-
756 AM EDT WED JUL 17 2013
...A STRONG THUNDERSTORM WILL MOVE ACROSS SOUTHERN SAMPSON COUNTY
THROUGH 900 AM EDT...
AT 755 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM ABOUT
5 MILES SOUTH OF CLINTON...MOVING SOUTH AT 15 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...IVANHOE...HARRELLS.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
THIS THUNDERSTORM IS PRODUCING AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO
GROUND LIGHTNING. SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. IF
YOU CANNOT SEEK SHELTER INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE
SAFE SHELTER. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN
APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND.
&&
LAT...LON 3461 7832 3467 7833 3470 7838 3474 7839
3480 7845 3488 7844 3487 7815 3474 7819
3472 7814 3472 7811 3471 7811 3468 7815
3455 7825
TIME...MOT...LOC 1155Z 001DEG 16KT 3464 7827
13The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 8:20 PM EDT | Special Weather Statement | RAH | Durham | 55 min |
| Jul 16, 8:22 PM EDT | Areal Flood Advisory | RAH | Chatham, Wake | 98 min |
| Jul 16, 8:32 PM EDT | Special Weather Statement | RAH | Chatham | 58 min |
| Jul 16, 10:37 PM EDT | Special Weather Statement | RAH | Warren | 53 min |
| Jul 16, 11:26 PM EDT | Special Weather Statement | RAH | Edgecombe, Halifax, Nash | 64 min |
| Jul 16, 11:29 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Halifax, Nash | 46 min |
| Jul 17, 12:09 AM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Wilson | 51 min |
| Jul 17, 4:42 AM EDT | Special Weather Statement | RAH | Cumberland | 63 min |
| Jul 17, 7:56 AM EDT | Special Weather Statement | RAH | Bladen | 64 min |
| Jul 17, 8:43 AM EDT | Special Weather Statement | RAH | Hoke, Scotland | 62 min |
| Jul 17, 1:00 PM EDT | Special Weather Statement | RAH | Richmond, Scotland | 60 min |
| Jul 17, 1:18 PM EDT | Areal Flood Advisory | RAH | Anson, Richmond, Scotland | 102 min |
| Jul 17, 1:27 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Richmond | 48 min |
| Jul 17, 2:11 PM EDT | Flash Flood Warning | RAH | Anson, Richmond | 3 hr |
| Jul 17, 2:14 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Richmond | 61 min |
| Jul 17, 2:38 PM EDT | Special Weather Statement | RAH | Scotland | 52 min |
| Jul 17, 2:55 PM EDT | Severe Thunderstorm Warning | RAH | Richmond, Scotland | 50 min |
| Jul 17, 3:36 PM EDT | Special Weather Statement | RAH | Stanly | 54 min |
| Jul 17, 4:19 PM EDT | Special Weather Statement | RAH | Davidson | 56 min |
| Jul 17, 4:25 PM EDT | Special Weather Statement | RAH | Stanly | 35 min |
| Jul 17, 4:44 PM EDT | Special Weather Statement | RAH | Davidson | 31 min |
| Jul 17, 5:21 PM EDT | Special Weather Statement | RAH | Stanly | 54 min |
| Jul 17, 7:08 PM EDT | Special Weather Statement | RAH | Sampson | 67 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.